×

zbMATH — the first resource for mathematics

Doubling (dual) Hahn polynomials: classification and applications. (English) Zbl 1333.81141
Summary: We classify all pairs of recurrence relations in which two Hahn or dual Hahn polynomials with different parameters appear. Such couples are referred to as (dual) Hahn doubles. The idea and interest comes from an example appearing in a finite oscillator model [E. I. Jafarov et al., J. Phys. A, Math. Theor. 44, No. 26, Article ID 265203, 15 p. (2011; Zbl 1220.81091)]. Our classification shows there exist three dual Hahn doubles and four Hahn doubles. The same technique is then applied to Racah polynomials, yielding also four doubles. Each dual Hahn (Hahn, Racah) double gives rise to an explicit new set of symmetric orthogonal polynomials related to the Christoffel and Geronimus transformations. For each case, we also have an interesting class of two-diagonal matrices with closed form expressions for the eigenvalues. This extends the class of Sylvester-Kac matrices by remarkable new test matrices. We examine also the algebraic relations underlying the dual Hahn doubles, and discuss their usefulness for the construction of new finite oscillator models.

MSC:
81Q05 Closed and approximate solutions to the Schrödinger, Dirac, Klein-Gordon and other equations of quantum mechanics
22E70 Applications of Lie groups to the sciences; explicit representations
33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)
33C80 Connections of hypergeometric functions with groups and algebras, and related topics
81R05 Finite-dimensional groups and algebras motivated by physics and their representations
81Q65 Alternative quantum mechanics (including hidden variables, etc.)
Software:
testmatrix
PDF BibTeX XML Cite
Full Text: DOI EMIS arXiv
References:
[1] NIST handbook of mathematical functions, xvi+951, (2010), U.S. Department of Commerce, National Institute of Standards and Technology, Washington, DC, Cambridge University Press, Cambridge · Zbl 1198.00002
[2] Atakishiyev, Natig M. and Pogosyan, George S. and Vicent, Luis Edgar and Wolf, Kurt Bernardo, Finite two-dimensional oscillator. I. The Cartesian model, Journal of Physics. A. Mathematical and General, 34, 44, 9381-9398, (2001) · Zbl 0998.81030
[3] Atakishiyev, Natig M. and Pogosyan, George S. and Wolf, Kurt Bernardo, Finite models of the oscillator, Physics of Particles and Nuclei, 36, 3, 247-265, (2005)
[4] Atakishiev, N. M. and Suslov, S. K., Difference analogues of the harmonic oscillator, Theoretical and Mathematical Physics, 85, 1, 1055-1062, (1990) · Zbl 1189.81099
[5] Bailey, W. N., Generalized hypergeometric series, Cambridge Tracts in Mathematics and Mathematical Physics, 32, v+108, (1964), New York
[6] Berezans’ki\u\i, Yu. M., Expansions in eigenfunctions of selfadjoint operators, Translations of Mathematical Monographs, 17, ix+809, (1968), Providence, R.I.
[7] Bevilacqua, Roberto and Bozzo, Enrico, The Sylvester–Kac matrix space, Linear Algebra and its Applications, 430, 11-12, 3131-3138, (2009) · Zbl 1167.15014
[8] Boros, Tibor and R\'ozsa, P\'al, An explicit formula for singular values of the Sylvester–Kac matrix, Linear Algebra and its Applications, 421, 2-3, 407-416, (2007) · Zbl 1121.15012
[9] Chihara, T. S., An introduction to orthogonal polynomials, Mathematics and its Applications, 13, xii+249, (1978), New York – London – Paris · Zbl 0389.33008
[10] Clement, Paul A., A class of triple-diagonal matrices for test purposes, SIAM Review, 1, 50-52, (1959) · Zbl 0117.14202
[11] De Bie, H. and Genest, V. X. and Tsujimoto, S. and Vinet, L. and Zhedanov, A., The Bannai–Ito algebra and some applications, Journal of Physics: Conference Series, 597, 012001, 16 pages, (2015)
[12] Genest, Vincent X. and Vinet, Luc and Zhedanov, Alexei, The algebra of dual \(-1\) Hahn polynomials and the Clebsch–Gordan problem of \({\mathfrak{sl}}_{-1}(2)\), Journal of Mathematical Physics, 54, 2, 023506, 13 pages, (2013) · Zbl 1280.81071
[13] Higham, N., The test matrix toolbox for Matlab, (None)
[14] Ismail, Mourad E. H., Classical and quantum orthogonal polynomials in one variable, Encyclopedia of Mathematics and its Applications, 98, xviii+706, (2005), Cambridge · Zbl 1082.42016
[15] Jafarov, E. I. and Stoilova, N. I. and Van der Jeugt, J., Finite oscillator models: the Hahn oscillator, Journal of Physics. A. Mathematical and Theoretical, 44, 26, 265203, 15 pages, (2011) · Zbl 1220.81091
[16] Jafarov, E. I. and Stoilova, N. I. and Van der Jeugt, J., The \(\mathfrak{su}(2)_\alpha\) Hahn oscillator and a discrete Fourier–Hahn transform, Journal of Physics. A. Mathematical and Theoretical, 44, 35, 355205, 18 pages, (2011) · Zbl 1231.81030
[17] Jafarov, E. I. and Stoilova, N. I. and Van der Jeugt, J., On a pair of difference equations for the \({}_4F_3\) type orthogonal polynomials and related exactly-solvable quantum systems, Proceedings of Lie Theory and its Applications in Physics (Varna, 2013), Springer Proceedings in Mathematics \rm & Statistics, 111, 291-299, (2014), Japan · Zbl 1317.81144
[18] Kac, Mark, Random walk and the theory of Brownian motion, The American Mathematical Monthly, 54, 369-391, (1947) · Zbl 0031.22604
[19] Klimyk, A. U., The \({\mathfrak{su}}(1,1)\)-models of quantum oscillator, 51, 10, 1019-1027, (2006)
[20] Koekoek, Roelof and Lesky, Peter A. and Swarttouw, Ren\'e F., Hypergeometric orthogonal polynomials and their \(q\)-analogues, Springer Monographs in Mathematics, xx+578, (2010), Berlin · Zbl 1200.33012
[21] Koelink, H. T., Spectral theory and special functions, Laredo Lectures on Orthogonal Polynomials and Special Functions, Advances in the Theory of Special Functions and Orthogonal Polynomials, 45-84, (2004), Hauppauge, NY · Zbl 1086.33011
[22] Koelink, H. T. and Van der Jeugt, J., Convolutions for orthogonal polynomials from Lie and quantum algebra representations, SIAM Journal on Mathematical Analysis, 29, 3, 794-822, (1998) · Zbl 0977.33013
[23] Marcell\'an, F. and Petronilho, J., Eigenproblems for tridiagonal \(2\)-Toeplitz matrices and quadratic polynomial mappings, Linear Algebra and its Applications, 260, 169-208, (1997) · Zbl 0877.15010
[24] Nomura, Kazumasa and Terwilliger, Paul, Krawtchouk polynomials, the Lie algebra \(\mathfrak{sl}_2\), Linear Algebra and its Applications, 437, 1, 345-375, (2012) · Zbl 1261.33001
[25] Nikiforov, A. F. and Suslov, S. K. and Uvarov, V. B., Classical orthogonal polynomials of a discrete variable, Springer Series in Computational Physics, xvi+374, (1991), Berlin · Zbl 0743.33001
[26] Slater, Lucy Joan, Generalized hypergeometric functions, xiii+273, (1966), Cambridge
[27] Stoilova, Neli I. and Van der Jeugt, Joris, An exactly solvable spin chain related to Hahn polynomials, SIGMA. Symmetry, Integrability and Geometry. Methods and Applications, 7, 033, 13 pages, (2011) · Zbl 1220.82029
[28] Sylvester, J. J., Th\'eor\`eme sur les d\'eterminants, Nouvelles Annales de Math\'ematiques, 13, 305-305, (1854)
[29] Taussky, Olga and Todd, John, Another look at a matrix of Mark Kac, Linear Algebra and its Applications, 150, 341-360, (1991) · Zbl 0727.15010
[30] Terwilliger, Paul, Introduction to Leonard pairs, Journal of Computational and Applied Mathematics, 153, 1-2, 463-475, (2003) · Zbl 1035.05103
[31] Tsujimoto, Satoshi and Vinet, Luc and Zhedanov, Alexei, Dual \(-1\) Hahn polynomials: “classical” polynomials beyond the Leonard duality, Proceedings of the American Mathematical Society, 141, 3, 959-970, (2013) · Zbl 1300.33018
[32] Vinet, Luc and Zhedanov, Alexei, A limit \(q=-1\) for the big \(q\)-Jacobi polynomials, Transactions of the American Mathematical Society, 364, 10, 5491-5507, (2012) · Zbl 1276.33019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.